Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 21, 2013, 6:32 PM PST for 6 counties in Oregon; 7 counties in Washington. It took effect at Feb 22, 2013, 1:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 6:32 PM PST (02:32 UTC)
- In effect from
- Feb 22, 2013, 1:00 PM PST
- Expired
- Feb 23, 2013, 10:33 AM PST
- In force
- 22 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:50 PM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 21, 2:50 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST THU FEB 21 2013
UPDATED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH SATURDAY. A LOW PRESSURE SYSTEM WILL
TRACK ACROSS THE TWO STATE AREA TONIGHT AND BRING ACCUMULATING SNOW
TO THE AREA MOUNTAINS. THE SNOW IS EXPECTED TO PERSIST ACROSS THE
EAST SLOPES OF THE WASHINGTON CASCADES AND BLUE MOUNTAINS INTO
SATURDAY AND A WINTER STORM WARNING IS IN EFFECT. ANOTHER STRONGER
STORM AND ITS ASSOCIATED COLD FRONT WILL AFFECT OUR AREA TOMORROW.
THE STORM TOMORROW WILL INCREASE PCPN CHANCES ACROSS THE ENTIRE AREA
AND THE SNOW ACROSS THE HIGHER ELEVATIONS WILL BECOME HEAVY AT
TIMES. A CHALLENGE WILL BE WITH SOME WARM AIR MOVING INTO OUR AREA
FRIDAY AFTERNOON. THIS WARM AIR COULD CHANGE THE SNOW OVER TO RAIN
ALONG THE EAST SLOPES OF THE OREGON CASCADES AND JOHN DAY HIGHLANDS
BEFORE TURNING BACK TO ALL SNOW FRIDAY EVENING. THUS THERE REMAINS
A WINTER STORM WATCH FOR THIS AREA AND OVER THE GRANDE RONDE AND
WALLOWAS.
AS THE COLD FRONT RUSHES ACROSS THE REGION FRIDAY AFTERNOON AND
EVENING...THIS WILL PRODUCE BREEZY TO WINDY CONDITIONS OVER THE
BASIN. THE WINDY WEST WINDS COULD ALSO REDUCE VISIBILITIES IN
AREAS OF BLOWING AND DRIFTING SNOW OVER THE MOUNTAINS. THESE WINDY
CONDITIONS SHOULD PERSIST INTO SATURDAY. WHILE THE BULK OF THE STORM
AND COLD FRONT PUSHES EAST FRIDAY NIGHT...THERE REMAINS STRONG
UPSLOPE FLOW THAT WILL KEEP LIGHT TO MODERATE SNOW IN THE MOUNTAINS
FOR SATURDAY.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...ACTIVE WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THE TROUGH OF LOW
PRESSURE WILL MOVE EAST AND A DRIER NORTHWEST FLOW WILL BRING A
DECREASE IN PRECIPITATION ACROSS THE AREA SATURDAY NIGHT. THE NEXT
DISTURBANCE WILL IMPACT THE AREA ON SUNDAY WITH A WEAK WARM FRONT
FOLLOWED BY A COLD FRONT SUNDAY NIGHT INTO MONDAY. THIS SYSTEM IS
EXPECTED TO HAVE LESS PRECIPITATION THAN THE SYSTEM DURING THE EARLY
WEEKEND...BUT WITH LOW SNOW LEVELS...SNOW SHOWERS WILL BE POSSIBLE
2000-2500 FEET AND HIGHER. THERE WILL BE A BRIEF BREAK MONDAY NIGHT
INTO TUESDAY BEFORE THE NEXT WEATHER SYSTEM MOVES INTO THE AREA ON
WEDNESDAY...BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA. SNOW
LEVELS WILL BEGIN TO RISE WITH THIS SYSTEM WITH CHANCES OF RAIN IN
THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. DMH
&&
.AVIATION...00Z TAFS...RAIN SHOWERS WILL CONTINUE ALONG THE
FOOTHILLS AND INTO THE BLUE MOUNTAINS (IMPACTING KALW AND KPDT) THIS
EVENING AS A DISTURBANCE MOVES INTO THE AREA. A COLD FRONT WILL
CROSS THE REGION TOMORROW WITH INCREASING PRECIPITATION AHEAD OF
IT...IMPACTING ALL TAF SITES. MVFR CONDITIONS IN LOWER CEILINGS ARE
POSSIBLE AT ALL TAF SITES DURING THE EARLY MORNING HOURS. SURFACE
WINDS WILL BE BREEZY ACROSS THE AREA THIS AFTERNOON BUT ARE EXPECTED
TO DECREASE OVERNIGHT. WINDS WILL INCREASE AGAIN WITH THE PASSAGE OF
THE COLD FRONT WITH GUSTS 25-30 KTS POSSIBLE DURING THE AFTERNOON.
DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 52 33 46 / 50 90 100 40
ALW 36 52 37 47 / 50 90 100 40
PSC 36 51 35 53 / 20 90 100 20
YKM 30 49 30 50 / 20 80 70 20
HRI 34 52 34 51 / 30 90 90 20
ELN 30 45 31 46 / 30 80 80 30
RDM 28 50 26 40 / 40 80 80 40
LGD 31 43 32 38 / 60 90 100 70
GCD 29 46 30 37 / 40 90 100 60
DLS 34 50 37 49 / 50 90 90 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
ORZ049-050-503-505-506-509.
WINTER STORM WARNING UNTIL 10 PM PST SATURDAY ABOVE 4000 FEET
FOR THE ORZ502.
WA...WINTER STORM WARNING UNTIL 10 PM PST SATURDAY ABOVE 4000 FEET
FOR THE WAZ030.
WINTER STORM WARNING UNTIL 4 PM PST SATURDAY WAZ520.
&&
THREAT INDEX
FRIDAY : YELLOW
SATURDAY : YELLOW
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/84/84Hazardous weather outlook, Feb 21, 4:44 AM PST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
444 AM PST THU FEB 21 2013
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
221245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
444 AM PST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTHERN BLUE MOUNTAINS OF OREGON
A WEATHER SYSTEM MOVING ACROSS THE REGION WILL BRING SNOW TO THE
MOUNTAINS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW FRIDAY
EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
SNOW SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST FRIDAY
AND SATURDAY. THIS SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS.
GUSTY WINDS ARE LIKELY AS WELL. THE HEAVIEST PRECIPITATION AND
STRONGEST WINDS WILL BE FRIDAY AFTERNOON INTO THE EVENING ASSOCIATED
WITH A COLD FRONT MOVING THROUGH THE REGION. SIGNIFICANT SNOW IS
LIKELY OVER THE CASCADES AND BLUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:32 PM PST | High Wind Watch | PDT | Gilliam, Morrow, Umatilla, Wheeler | 9 hr |
| Feb 21, 6:32 PM PST | High Wind Warning | PDT | Morrow, Umatilla | 28 hr |
| Feb 21, 7:02 PM PST | Winter Weather Advisory | PDT | Crook, Deschutes, Grant, Jefferson, Union, Wallowa and 2 more | 38 hr |
Nearby
Wind Advisories in Washington, 2013Wind Advisories in Oregon, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.